MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO; SURGICAL MESH
Catalog Number 5955600
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Hernia (2240)
Date of Event 11/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, about 4 years post-implant of the bard/davol ventralight st w/echo ps mesh, the patient was diagnosed with hernia recurrence and underwent an additional surgery for partial mesh removal and another ventralight st w/echo ps was placed.As reported, the ae has resolved.The clinician has assessed the patient¿s postoperative course as being "possibly" related to the study device and to the index procedure, however, based on the information provided, no conclusion can be made.Hernia recurrence is a known inherent risk of hernia repair surgery.The adverse reactions section of the instructions-for-use, supplied with the device lists hernia recurrence as a possible complication.Not returned - partially explanted.
 
Event or Problem Description
Reported per clinical trial (b)(6): on (b)(6) 2014: subject patient underwent a robotic assisted first time recurrent midline hernia repair procedure during which a bard/davol ventralight st with echo ps was implanted using unspecified sutures.Skin closure was achieved using sutures and adhesive skin closure.The patient was discharged to home on (b)(6) 2014.On (b)(6) 2018: subject patient was presented with bulge and discomfort.On (b)(6) 2018: ct scan confirmed recurrent ventral incisional hernia.On (b)(6) 2018: subject patient underwent an reoperation for hernia recurrence and during the procedure, the mesh was partially removed (35%) and another ventralight st w/echo ps was implanted.The subject patient was discharged to home on (b)(6) 2018.Per the study clinician, the reported adverse event has been assessed as severe in severity, possibly related to the study device and possibly related to the index procedure.The outcome for this ae is reported as recovered/resolved.

Brand Name
VENTRALIGHT ST W/ ECHO
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key14489665
Report Number1213643-2022-00313
Device Sequence Number5372838
Product Code FTL
UDI-Device Identifier00801741031731
UDI-Public(01)00801741031731
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K130968
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2018
Reporter Type Manufacturer
Report Source Other,Study,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2016
Device Catalogue Number5955600
Device Lot NumberHUYC0581
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/28/2022
Initial Report FDA Received Date05/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR
Patient SexMale
Patient Weight128 KG